MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROV 3F SL IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PROV 3F SL IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.A split was observed in the extension tubing within the luer connector hub.The sample was flushed with a 12 ml syringe of water and a leak was observed in the extension tubing near the distal end of the luer connector hub.A microscopic observation revealed some beach marks and cracks on the break surface, which are suggestive of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.It is likely that the irregular adherence of the extension tubing to the luer connector is a contributing factor to the observed material fatigue; however the root cause of the adherence is currently unknown.A complaint history review found a rise in similar complaints exclusive to this product line which suggests there may be an unknown factor(s) contributing to this event type.Possible contributing factors include cyclic fatigue of the tubing and/or issue with product manufacture, however no evidence supporting a conclusive root cause was determined and consequently the cause of the event is unknown at this time.A lot history review (lhr) of rebq2586 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (rebq2586) have been reported from the same facility.
 
Event or Problem Description
It was reported by the sales rep that the 3 fr power picc catheter separated at the hub.No patient injury.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.A split was observed in the extension tubing within the luer connector hub.The sample was flushed with a 12 ml syringe of water and a leak was observed in the extension tubing near the distal end of the luer connector hub.A microscopic observation revealed some beach marks and cracks on the break surface, which are suggestive of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking.A lot history review (lhr) of rebq2586 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (rebq2586) have been reported from the same facility.
 
Event or Problem Description

Brand Name
PROV 3F SL IR 70CM NI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6883362
Report Number3006260740-2017-01661
Device Sequence Number16348596
Product Code LJS
UDI-Device Identifier00801741129971
UDI-Public(01)00801741129971
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3173355
Device Lot NumberREBQ2586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1